Alert archive / Nebraska / Severe Thunderstorm Warnings in 1999
Severe Thunderstorm Warning 201, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Aug 10, 1999, 11:09 PM CDT for Frontier County, Nebraska. It was in force for 61 min. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Aug 10, 1999, 11:09 PM CDT (04:09 UTC)
- Expired
- Aug 11, 1999, 12:10 AM CDT
- In force
- 61 min
- Issued by
- NWS North Platte, NE
- Area
- Whole counties
County Frontier County, NE
The radar
The North Platte radar (KLNX), 160 km from the middle of the area, began a volume at 04:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 10, 11:24 PM CDT | Thunderstorm Wind | Moorefield, NE | Trees were blown down by thunderstorm winds in Moorefield. Also in and near Moorefield, a greenhouse was destroyed as a metal shed was picked up from its foundation, lifted over a van, and dropped onto the greenhouse. Wood from inside the shed was driven into |
| Aug 10, 11:52 PM CDT | Thunderstorm Wind | Curtis, NE | Trees were blown down by severe thunderstorm winds. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 10, 10:00 PM CDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 4.2 hours before the alert went out and 69 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1568 J/kg
- Mixed-layer CIN
- -57 J/kg
- Mixed-layer LCL
- 1522 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 62 m²/s²
- 0-3 km storm-relative helicity
- 110 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 1.8
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KLBF 110408 RRA SVRLBF NEC063-110510- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORTH PLATTE NE 1109 PM CDT TUE AUG 10 1999 THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... FRONTIER COUNTY IN SOUTHWESTERN NEBRASKA * UNTIL 1210 AM CDT * AT 1107 PM CDT... NORTH PLATTE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 17 MILES NORTH OF MCCOOK OR 14 MILES SOUTHWEST OF CURTIS... MOVING NORTH AT 25 MPH. * DAMAGING HAIL AND/OR DESTRUCTIVE WINDS CAN BE EXPECTED NEAR... CURTIS BY 1145 PM CDT MAYWOOD BY 1145 PM CDT DAMAGING WINDS AND LARGE HAIL ARE LIKELY. GO INSIDEJ A STURDY BUILDING AND STAY AWAY FROM WINDOWS! KAR/DP
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 10, 2:55 PM CDT, 8 hours 14 minutes earlier.
Area forecast discussion, Aug 10, 2:55 PM CDT, 8 hours 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 255 PM CDT TUE AUG 10 1999 WEAK SHORTWAVE AND DIFFLUENT UPPER LEVEL FLOW PRODUCED CLOUDS AND SHOWERS FROM NORTHEAST CO INTO SOUTHERN PANHANDLE THIS MORNING AND AREA HAS INTENSIFIED INTO SCATTERED TSRA INTO FAR SW CWFA EARLY THIS AFTERNOON. STRONGER SHORTWAVE EVIDENT ON WV IMAGERY AND LIGHTNING DATA FURTHER UPSTREAM MOVING OUT OF NEW MEXICO INTO COLORADO. THIS FEATURE SHOULD COMBINE WITH INCREASING LOW LEVEL JET TO PRODUCE WIDESPREAD THUNDERSTORMS ACROSS SOUTHWEST AND WEST CENTRAL NEBRASKA TONIGHT. AVN AND NGM HAVE BETTER HANDLE ON THESE SHORTWAVES COMPARED TO ETA LOOKING AT SATELLITE DATA AT 18Z. ALL MODELS CONTINUE TO HAVE SHORTWAVES IN SW FLOW ALOFT EJECTING N-NE INTO MOISTURE PLUME THAT EXTENDS NWD FROM OLD MEXICO INTO NORTHERN CO. MAIN H5 TROUGH OVER CA GRADUALLY WEAKENS AND MOVES NE THROUGH NEB ON THURSDAY. ETA IS FASTEST WITH PROGRESSION OF THIS FEATURE...BUT ALSO WEAKEST. AT SURFACE...ETA ALSO IS FASTER WITH ASSOCIATED LOW ACROSS S DAKOTA INTO MN BY THURSDAY AM...WHILE NGM/ETA HOLD IT BACK IN EASTERN SOUTH DAKOTA. WILL GENERALLY FOLLOW BLEND OF AVN/NGM...LEANING TOWARD HIGHER FAN POPS FOR THUNDERSTORM CHANCES TONIGHT THROUGH WEDNESDAY NIGHT. WILL HAVE TO HAVE SCATTERED WORDING FOR ONGOING CONVECTION AT ISSUANCE IN SW AND FAR W ZONES...OTHERWISE...PLANNED ON LIKELY POPS FOR S HALF TONIGHT WHEN BEST MID LEVEL Q-VECTOR CONVERGENCE AND 850 MB MOISTURE FLUX CONVERGENCE MOVES OVER REGION. MOS LOW TEMPERATURES LOOK ACCEPTABLE. ON WEDNESDAY...BEST INSTABILITY SHIFTS MAINLY EAST AND S OF FORECAST AREA...BUT FORCING AHEAD OF MAIN SHORTWAVE WILL BE ENOUGH TO WARRANT ISOLATED TO LOW SCATTERED POPS. TEMPERATURES WILL BE SIMILAR TO TODAY AND WILL STAY CLOSE TO GUIDANCE. WILL INCLUDE LOW POPS IN NORTH FOR EARLY THURSDAY AS SHORTWAVE MOVES THROUGH SD...BUT KEEP DRY FORECAST FURTHER SOUTH. SHOULD BE SLIGHTLY COOLER TEMPS WITH WEAK CAA BEHIND SURFACE TROUGH AND GUIDANCE VALUES ABOUT 5 DEG BELOW WEDNESDAY ACCEPTABLE. IN EXTENDED...FLAT UPPER LEVEL RIDGE REBOUNDS FOR FRIDAY AND SATURDAY. FLOW BECOMES FASTER AND MORE ZONAL BY SUNDAY WITH LEE TROUGHING POSSIBLY PRODUCING SOME PCPN...BUT BULK OF UPPER LEVEL ENERGY SHOULD STAY TO NORTH AND WILL LEAVE OUT MENTION OF PCPN FOR NOW. .LBF...NONE SHEETS
In the hours before
Local storm report, Aug 10, 8:04 PM CDT, 3 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
804 PM CDT TUE AUG 10 1999
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0700 PM 6 SSE ROSCOE NE 1.75 INCH HAIL
08/10/99 KEITH
DPLocal storm report, Aug 10, 8:04 PM CDT, 3 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
804 PM CDT TUE AUG 10 1999
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0700 PM 6 SSE ROSCOE NE 1.75 INCH HAIL
08/10/99 KEITH
DPSpecial weather statement, Aug 10, 9:37 PM CDT, 1 hour 32 minutes before
NEZ057>059-069>071-110300- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 937 PM CDT TUE AUG 10 1999 ...SEVERE THUNDERSTORM WATCH CANCELLED FOR KEITH COUNTY... THE NATIONAL WEATHER SERVICE HAS CANCELLED THE SEVERE THUNDERSTORM WATCH FOR KEITH COUNTY. A SEVERE THUNDERSTORM WATCH CONTINUES IN EFFECT UNTIL 2 AM CDT (1 AM MDT) FOR CHASE...HAYES...PERKINS...FRONTIER AND LINCOLN COUNTIES. THUNDERSTORMS CONTINUE TO DEVELOP OVER COLORADO AND MOVE NORTHEAST WITH A CONTINUED THREAT OF SEVERE WEATHER...MAINLY SOUTH OF INTERSTATE 80. COLE
Special weather statement, Aug 10, 9:37 PM CDT, 1 hour 32 minutes before
NEZ057>059-069>071-110300- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 937 PM CDT TUE AUG 10 1999 ...SEVERE THUNDERSTORM WATCH CANCELLED FOR KEITH COUNTY... THE NATIONAL WEATHER SERVICE HAS CANCELLED THE SEVERE THUNDERSTORM WATCH FOR KEITH COUNTY. A SEVERE THUNDERSTORM WATCH CONTINUES IN EFFECT UNTIL 2 AM CDT (1 AM MDT) FOR CHASE...HAYES...PERKINS...FRONTIER AND LINCOLN COUNTIES. THUNDERSTORMS CONTINUE TO DEVELOP OVER COLORADO AND MOVE NORTHEAST WITH A CONTINUED THREAT OF SEVERE WEATHER...MAINLY SOUTH OF INTERSTATE 80. COLE
Local storm report, Aug 10, 10:11 PM CDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1011 PM CDT TUE AUG 10 1999
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1000 PM 5 SSE NORTH PLATTE NE WIND DAMAGE
08/10/99 LINCOLN BARN DESTROYED BY HIGH
WINDS
DPLocal storm report, Aug 10, 10:11 PM CDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1011 PM CDT TUE AUG 10 1999
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1000 PM 5 SSE NORTH PLATTE NE WIND DAMAGE
08/10/99 LINCOLN BARN DESTROYED BY HIGH
WINDS
DPThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 10, 8:25 PM CDT | Flash Flood Warning | LBF | Keith | 3 hr |
| Aug 10, 9:01 PM CDT | Flash Flood Warning | LBF | Perkins | 3 hr |
| Aug 10, 9:50 PM CDT | Severe Thunderstorm Warning | LBF | Lincoln | 45 min |
| Aug 10, 10:24 PM CDT | Severe Thunderstorm Warning | LBF | Hayes, Lincoln | 61 min |
| Aug 10, 11:40 PM CDT | Flash Flood Warning | LBF | Keith, Perkins | 7 hr |
Nearby
Severe Thunderstorm Warnings in Nebraska, 1999Every severe thunderstorm warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.